North Dakota, 2005Tornadoes in North Dakota, June 19, 2005
June 19, 2005 · NWS FGF · 3 events in 1 county or zone
2 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 19, 2:20 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
320 PM CDT SUN JUN 19 2005
.DISCUSSION...
CONVECTION JUST STARTING TO POP ALONG THE BACK EDGE OF AN OLD ACCAS
DECK FM SOUTHEASTERN MANITOBA THROUGH AN HCO-GFK-JMS LINE ATTM. WITH
SFC BASED CAPES PUSHING 3000J/KG OR HIGHER AHEAD OF THE BAND AND
0-2KM VGP RIGHT AT OR ABOVE O.2...LCL/LFC HEIGHT ABOUT 892MB...COULD
BE SOME LANDSPOUT TORNADIC EPISODES IN MIX. SPC ON THE HORN WITH A
WATCH SO WILL DIFFER DISCUSSION TO SWOMCD.
EXPECT SFC BNDRY TO SAG SEWD INTO THE CENTRAL RED RIVER BASIN
THROUGH THE EARLY EVENING AND PROVIDE FOCUS FOR CONTINUED CONVECTION
THROUGH THE LATE EVENING AND OVERNIGHT PERIOD. BY EARLY
MONDAY...MOST OF THE CONVECTIVE FORCING SHOULD BE DEEP INOT SERN ND
AND WCNTRL MN.
.LONG TERM (THU-SUN)...
EXTENDED RANGE DISCUSSION (PMDEPD) FAVORING THE 00Z ECMWF SOLUTION
FOR THE MOST PART. PERIOD BEGINS WITH DECENT 500MB RIDGING STILL
OVER THE NORTHERN PLAINS. MID LEVEL TEMPS LOOK PRETTY WARM 00Z-12Z
THU...SO IT COULD BE ANOTHER RIDGE RIDER SCENARIO. WILL ADD SOME
MINOR PCPN CHANCES TO THE 00Z-12Z THU TIME PERIOD TO BLEND WITH
ADJACENT OFFICES. SHORT WAVE/SFC FRONT PASS THRU THU NIGHT...BUT
THIS FEATURE HAS NOT HAD VERY GOOD CONSISTENCY YET. APPEARS SFC HIGH
WILL BUILD DOWN BEHIND THE PASSAGE OF THIS FRONT. WILL NOT MAKE ANY
CHANGES BEYOND SAT (LEAVING IN THE PCPN CHANCE FOR SAT NIGHT) DUE TO
THE POOR MODEL CONSISTENCY. TEMPS LOOKING TO STAY IN A WARM REGIME.
&&
.AVIATION...
SFC FRONT HAS PROGRESSED EAST OF A KBIS-MCHENRY-PEMBINA LINE.
EXTENSIVE (BKN) CUMULUS IN THE 3500-6000FT RANGE HAS DEVELOPED
ALONG AND AHEAD OF THIS BOUNDARY. THIS AFFECTING ALL 3 TAF SITES. DO
NOT EXPECT MUCH CHANGE IN THE HEIGHT OF THESE CLOUDS...THE MAIN
THING TO WATCH WILL BE TSTM DEVELOPMENT. STILL LOOKING FOR ANOTHER
EVENING/OVERNIGHT EVENT WITH STORMS FIRING IN THE WESTERN DAKOTAS
AND RIDING ALONG THIS FRONTAL BOUNDARY. MAIN TIME PERIOD FOR THIS
HAS BEEN TARGETED IN THE TAFS WITH TEMPO GROUPS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RIVER FLOOD WARNINGS ALONG RED RIVER AND HYDROLOGIC OUTLOOK FOR
ALL ND COUNTIES. SEVERE THUNDERSTORM WATCH 499.
MN...RIVER FLOOD WARNINGS ALONG RED RIVER AND HYDROLOGIC OUTLOOK FOR
ALL MN COUNTIES. SEVERE THUNDERSTORM WATCH 499.
&&
GUST/GODON
Hazardous weather outlook, Jun 19, 4:40 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
540 AM CDT SUN JUN 19 2005
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201200-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
540 AM CDT SUN JUN 19 2005
...SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR ALL OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT.
EARLY THIS MORNING THE SEVERE WEATHER RISK IS CONFINED TO
NORTHEASTERN NORTH DAKOTA. AS THE DAY PROGRESSES...THE ATMOSPHERE
WILL CONTINUE TO DESTABILIZE AND ADDITIONAL SEVERE THUNDERSTORMS ARE
POSSIBLE OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST
CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER
THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOS
CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE
LOCALLY HEAVY RAINFALL AMOUNTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS REMAIN POSSIBLE OVER THE SOUTHEASTERN NORTH DAKOTA AND
WEST CENTRAL MINNESOTA ON MONDAY...AND OVER THE ENTIRE AREA ON
WEDNESDAY...FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE
NG
In the hours before
Local storm report, Jun 19, 9:11 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1011 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND GST 1 N NECHE 49.00N 97.55W
06/19/2005 87 MPH PEMBINA ND MESONET
WIND SENSOR AT GRETNA PORT OF ENTRY ON CANAM BORDER
0700 AM TSTM WND GST 2 N ST. VINCENT 49.00N 97.22W
06/19/2005 77 MPH KITTSON MN MESONET
WIND SENSOR AT EMERSON PORT OF ENTRY ON CANAM BORDER
0700 AM TSTM WND GST 1 N PEMBINA 48.98N 97.25W
06/19/2005 77 MPH PEMBINA ND MESONET
WIND SENSOR AT EMERSON PORT OF ENTRY ON CANAM BORDER
&&
GGUSTLocal storm report, Jun 19, 12:15 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
115 PM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 5 SW HAMPDEN 48.49N 98.73W
06/19/2005 RAMSEY ND PUBLIC
DAVIS WEATHER SYSTEM MEASURED A PEAK WIND SPEED OF 91 MPH
UNTIL ELECTRICITY WAS LOST. NUMEROUS TREES BLOWN OVER.
&&
GODONSpecial weather statement, Jun 19, 2:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND
335 PM CDT SUN JUN 19 2005
MNZ001>009-013>017-022>024-027>029-NDZ016-026>030-038>039-
049-052>054-200400-
WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN-
SOUTH BELTRAMI MN-CLAY MN-NORTH CLEARWATER MN-
SOUTH CLEARWATER MN-HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-
MAHNOMEN MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN-
PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN-
WILKIN MN-BARNES ND-CASS ND-GRAND FORKS ND-GRIGGS ND-NELSON ND-
RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND-TRAILL ND-
EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND-
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
499 IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR THE FOLLOWING
AREAS...
IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES
BELTRAMI HUBBARD LAKE OF THE WOODS
IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 11 COUNTIES
BECKER CLAY CLEARWATER
KITTSON MAHNOMEN MARSHALL
NORMAN PENNINGTON POLK
RED LAKE ROSEAU
IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY
WILKIN
IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES
GRAND FORKS NELSON WALSH
IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES
BARNES CASS GRIGGS
RANSOM RICHLAND SARGENT
STEELE TRAILL
INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FARGO...GRAFTON...
GRAND FORKS...ROSEAU...THIEF RIVER FALLS...VALLEY CITY AND WAHPETON.
Tornado, Grand Forks
- When
- June 19, 3:00 PM CST to 3:01 PM CST
- Where
- Grand Forks County, 1 mi N of Gilby
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.100, -97.467
The tornado briefly touched down in an open field.
Tornado, Grand Forks
- When
- June 19, 3:10 PM CST to 3:11 PM CST
- Where
- Grand Forks County, 3 mi SE of Johnstown
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.117, -97.417
A sheriff's deputy reported a brief tornado touchdown 2.5 miles south and 1.75 east of Johnstown.
Funnel Cloud, Grand Forks
- When
- June 19, 5:19 PM CST to 5:21 PM CST
- Where
- Grand Forks County, 7 mi NW of Grand Forks
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
A funnel cloud was seen from the NWS office in Grand Forks and by spotters on U.S. Highway 2 along the west end of Grand Forks.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 19, 20051 injured · $11 million · F1 · 55 events
- Damaging Wind in North Dakota, June 19, 2005$3.0 million · 73 kt wind · 1 event
- Damaging Wind in North Dakota, June 19, 2005$1.8 million · 96 kt wind · 1 event
- Tornado in North Dakota, June 19, 2005$250,000 · F1 · 1 event
- Hail in South Carolina, June 19, 2005$100,000 · 1.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Oregon, June 19, 2005$50,000 · 70 kt wind · 4 events
- Hail in South Carolina, June 19, 2005$50,000 · 1.75 in hail · 1 event
- Tornado and Flash Flood in Minnesota, June 19 to 20, 2005F0 · 12 events
- Damaging Wind in Tennessee, June 19, 2005$15,000 · 65 kt wind · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 19, 200556 kt wind · 6 events
- Hail and Damaging Winds in Montana, June 19 to 20, 20052.5 in hail · 6 events
- Hail and Damaging Winds in South Carolina, June 19, 200550 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460467, 5460468, 5460469.